Transcript of "ORGANOPHOSPHATE POISONING AND MANAGEMENT"
TLM. FOWZANFACULTY OF MEDICINERAJARATA UNIVERSITY SRI LANKA
Organophosphate(insecticide)organophosphate poisoning accounts for nearly one third ofhospital admissions from poisoning in Sri Lanka.Commonly using trades are follows.Malathion, parathion, diazinon, fenthione, chlorpyrifos.Actioninhibit acetylcholine esterase enzymeat nerve endings by phosphorylation acetylcholine at receptor sitesclinical features depends on route of entry ingestion inhalation eye contact
Nicotinic and muscarinic Ach receptors in theAch receptors in the CNS sympathetic system• Confusion • Excessive sweating• Agitation Other effects• Respiratory failure• Ataxia • hyperglycaemia• convulsion • Acute pancreatitis
Management of organophosphate poisoning 1. check airway, breathing, circulation. 2. monitor arterial oxygen saturation, cardiac rhythms, BP, Pulse rate. 3. look for signs & symptoms. 4. obtain IV access. 5. remove the contaminated clothes&wash the skin thoroughly with soap & water 6. give atropine intravenously as soon as possible for symptomatic patient 7. perform gastric decontamination with gastric lavage once the patient is stabilised & within two hours of ingestion. 8. give activated charcoal (50 g in 200 ml) 9. maintainance atropine infusion 10. give pralidoxime.
OROPHARYNGEAL AIRWAY USED AMBU VENTILATION & ET TUBEGASTRIC LAVAGE ACTIVATED CHARCOAL
Atropinisation-start with 1.8-3.0 mg fast iv bolus-after 3-5minutes check the five parameters of cholinergicpoisoning 1. Poor air entry into the lungs due to bronchorroea & bronchospasm 2.excessive sweating 3. bradycardia ( <60 ) 4. hypotension 5. miosis-If above parameters are not correcteddouble the dose of atropine every 5 minutes until atleast 3/5 of below parameters corrected -clear chest with no wheeze -dry axillae -heart rate 80-100 bpm -systolic BP > 90 mmhg -pupils no longer pinpoint
Maintenance infusiononce the patient is stable start an infusion of 5% dextrose containing 10-20% of thetotal initial dose of atropine on an hourly basisstop atropine infusion if features of toxicity appears -confusion -urinary retention -hyperthermia - bowel ileus - agitation - flushing - tachycardiaPralidoximegive 30mg/kg loading dose Iv over 10-20mins followed by continuous infusion of 8-10mg/kg/hr until clinical recovery.
Management of complications 1.Respiratory failure- ET intubation and mechanical ventilation required if - tidal volume <5mm/kg - vital capacity < 15 ml/kg -apnoic spells are present -PaO2 < 08 Kpa& FiO2 > 60% -severe pulmonary oedema 2.Pulmonary oedema- give furosemide 40-80 mg iv 3.convulsion – give 5-10 mg iv diazepam 4.intermediate syndrome weakness of neck flexion tachypnoea use of accessory muscle of respiration sweating proximal muscle weakness nasal flaring cranial nerve palsies 5. ventricular tachycardia- temporary pacing 6.bronchopneumonia- antibiotics & chest physiotherapy
A particular slide catching your eye?
Clipping is a handy way to collect important slides you want to go back to later.